FDA warns ‘NyQuil chicken’ is ‘a recipe for danger’

- Advertisement -


What is real cluck?

- Advertisement -

The latest seriously questionable social-media trend is apparently frying chicken in over-the-counter cough and cold medicine like NyQuil for people to eat. and this “NyQuil Chicken,” or “Sleep Chicken,” Health officials are so flummoxed that the Food and Drug Administration has actually issued a warning.

- Advertisement -

a recent consumer update title “A prescription for danger: Social media challenges involving drugs” Touts the danger of a “silly and unexpected” viral-video challenge like “NyQuil Chicken.” And misuse of OTC meds in this way can harm people and cause death, the FDA writes.

danger? As any seasoned cook (or anyone who regularly watches cooking contests) knows, boiling and reducing a liquid makes it too concentrated—which means the medicine you cook with can make its concentration stronger than the recommended safe dosage. What’s more, even if you’re cooking NyQuil chicken with no intention of actually eating it, simply inhaling the vapors of the drug (we’re talking drugs like acetaminophen, dextromethorphan, and doxylamine) during cooking. You may still notice high levels of the drug being ingested during pregnancy. your body, and it can also damage your lungs.

- Advertisement -

“Simply put: someone can take cough and cold medicine in dangerously high doses without even realizing it,” the FDA warns.

To be fair, it’s unclear if “NyQuil Chicken” is actually a viral social-media dare. 2018’s “Tide Pod Challenge.” In fact, most of the TikTok videos sharing the NyQuil chicken trend have posters highlighting how gross and dangerous it looks – not really taking up the challenge and cooking themselves up dangerous dishes.

But on Tuesday, it definitely started trending on Twitter.

But the FDA is taking it seriously.

The new PSA also sheds light on 2020 “Benadryl Challenge” On TikTok that saw users taking dangerously high doses of diphenhydramine, the allergy drug sold in many OTC products, including Benadryl, to trigger hallucinations. “We are aware of reports of teens ending up in emergency rooms or dying after participating in the ‘Benadryl Challenge’,” the FDA wrote at the time.

The FDA notes that teens and young adults are particularly susceptible to peer pressure on social media, which can lead to them abusing drugs in this way. There are some things that families can do to keep their children safe. First, keep OTC and prescription medications away from children, perhaps even discontinuing medications, to prevent accidental overdose. Parents should also sit down with their children and discuss the dangers of abusing such drugs, and the serious physical side effects viral-video trends can have, emphasizing that with OTC drugs- Overdose can occur with accompanying prescription drugs.

Of course, if you suspect that your child or a family member has taken too much medicine, and they are showing alarming symptoms such as hallucinations, shortness of breath, seizures, or falls, call 911 for immediate medical attention. . You can also call Poison Control at 1-800-222-1222.

And people using OTC medications at any age should be sure to read labels and make sure they are taking the medicine correctly.

Credit: www.marketwatch.com /

- Advertisement -

Recent Articles

Related Stories